Alert archive / Idaho / Winter Storm Warnings in 2016

Winter Storm Warning 2, NWS Pocatello, ID

February 17, 2016

NWS Pocatello, ID issued this winter storm warning at Feb 17, 2016, 2:48 AM MST. It took effect at Feb 17, 2016, 5:00 PM MST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 17, 2016, 2:48 AM MST (09:48 UTC)
In effect from
Feb 17, 2016, 5:00 PM MST
Expired
Feb 18, 2016, 11:00 PM MST
In force
30 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

950 
WWUS45 KPIH 170948
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
248 AM MST WED FEB 17 2016

...WINTER STORM HEADED FOR THE IDAHO MOUNTAINS...

.A STRONG WINTER STORM HAS ENTERED THE PACIFIC NORTHWEST. SNOW
WILL SPREAD INTO THE CENTRAL IDAHO MOUNTAINS THIS EVENING...THEN
INTO THE UPPER SNAKE HIGHLANDS LATE TONIGHT. SNOW WILL CONTINUE
THROUGH THURSDAY...TAPERING OFF IN THE CENTRAL MOUNTAINS THURSDAY
AFTERNOON AND IN THE UPPER SNAKE HIGHLANDS THURSDAY EVENING.
TEMPERATURES WILL BE ON THE WARM SIDE...KEEPING THE HEAVIEST SNOW
ABOVE 6500 TO 7000 FEET ELEVATION. THE COLD FRONT WITH THIS STORM
WILL MOVE THROUGH EASTERN IDAHO DURING THE DAY ON THURSDAY. THIS
WILL MEAN THE THURSDAY HIGH WILL OCCUR DURING THE MORNING...THEN
TURN COLDER DURING THE AFTERNOON AND CONTINUE TRENDING COLDER
THURSDAY EVENING. THIS WILL BRING SNOW DOWN TO THE SNAKE RIVER
PLAIN AND EASTERN MAGIC VALLEY BY THURSDAY EVENING...BUT AMOUNTS
WILL BE LESS THAN ONE INCH IN ACCUMULATION. VERY WINDY CONDITIONS
ARE EXPECTED ON THURSDAY AFTERNOON ALONG AND BEHIND THIS COLD
FRONT...WHICH MAY RESULT IN BLOWING AND DRIFTING SNOW OVER THE
HIGHER PASSES. MORE RAIN AND SNOW IS EXPECTED FRIDAY NIGHT.

IDZ018-031-172200-
/O.UPG.KPIH.WS.A.0002.160218T0000Z-160219T0000Z/
/O.NEW.KPIH.WS.W.0002.160218T0000Z-160219T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE
248 AM MST WED FEB 17 2016

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST THURSDAY ABOVE 6500 FEET ELEVATION...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 PM MST THURSDAY. 

* IMPACTS/TIMING...HEAVY SNOW BEGINNING WEDNESDAY EVENING AND
  CONTINUING THROUGH THURSDAY AFTERNOON. BLOWING AND DRIFTING SNOW
  IS ALSO EXPECTED. HEAVIEST SNOWFALL WILL OCCUR FOR THE WOOD
  RIVER AND SAWTOOTH REGIONS DURING THE EARLY TO MID MORNING HOURS
  ON THURSDAY.

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 6 TO 14 INCHES.

* LOCATIONS...WESTERN PORTIONS OF CUSTER AND BLAINE COUNTIES ABOVE
  6500 FEET ELEVATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.
&&

$$

IDZ019-172200-
/O.UPG.KPIH.WS.A.0002.160218T0600Z-160219T0600Z/
/O.NEW.KPIH.WW.Y.0010.160218T0600Z-160219T0600Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...DRIGGS...VICTOR
248 AM MST WED FEB 17 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 PM MST THURSDAY ABOVE 7000 FEET ELEVATION...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR MODERATE SNOWFALL...WHICH IS IN EFFECT FROM
11 PM THIS EVENING TO 11 PM MST THURSDAY. THE WINTER STORM WATCH
IS NO LONGER IN EFFECT.

* IMPACTS/TIMING...SNOW WILL DEVELOP BY THE LATE NIGHT HOURS AND
  INTENSIFY DURING THE MORNING HOURS ON THURSDAY. SNOW WILL
  CONTINUE STEADY THURSDAY AFTERNOON...THEN DECREASE DURING THE
  EVENING HOURS ON THURSDAY. BLOWING AND DRIFTING SNOW ARE ALSO
  EXPECTED.

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 4 TO 10 INCHES.

* LOCATIONS... ABOVE 7000 FEET ELEVATION IN THE UPPER SNAKE
  HIGHLANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ023-025-172200-
/O.NEW.KPIH.WW.Y.0010.160218T0600Z-160219T0600Z/
CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITY OF...MONTPELIER
248 AM MST WED FEB 17 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 PM MST THURSDAY ABOVE 7000 FEET ELEVATION...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR MODERATE SNOW...WHICH IS IN EFFECT FROM 11
PM THIS EVENING TO 11 PM MST THURSDAY.

* IMPACTS/TIMING...LIGHT SNOW WILL DEVELOP DURING THE EVENING
  HOURS...INTENSIFY BY THE LATE EVENING AND CONTINUE THURSDAY.
  SNOW WILL START TO DECREASE THURSDAY EVENING. BLOWING SNOW ON
  THURSDAY AFTERNOON WILL CAUSE LARGE SNOW DRIFTS AND POSSIBLE
  TEMPORARY ROAD CLOSURES. BLOWING SNOW COULD SEVERELY RESTRICT
  VISIBILITY...CREATING A DRIVING HAZARD.

* SNOW ACCUMULATIONS...4 TO 10 INCHES SHOULD ACCUMULATE DURING
  THIS TIME.

* LOCATIONS...ELEVATIONS ABOVE 7000 FEET IN THE CARIBOU HIGHLANDS
  AND THE BEAR RIVER RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
4 follow-up statements
833 
WWUS45 KPIH 172019
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
119 PM MST WED FEB 17 2016

...WINTER STORM HEADED FOR THE IDAHO MOUNTAINS...

.A STRONG STORM SYSTEM WILL MOVING INTO THE PACIFIC NORTHWEST WILL
SPREAD SNOW ACROSS THE HIGHER ELEVATIONS TONIGHT THROUGH THURSDAY
NIGHT. ACCUMULATIONS AREE EXPECTED TO RANGE FROM UP TO A FOOT IN
PARTS OF THE CENTRAL MOUNTAINS...TO 4 TO 10 INCHES IN THE EASTERN
HIGHLANDS. WARM TEMPERATURES WILL KEEP MOST OF THE SNOW ABOVE 6500
FEET. LOWER ELEVATIONS WILL SEE MAINLY RAIN. STRONG WINDS ARE
EXPECTED ON THURSDAY ACROSS HIGH PASSES AND RIDGETOPS. SNOW IS
EXPECTED TO TAPER OFF THURSDAY EVENING.

IDZ018-031-180730-
/O.EXT.KPIH.WS.W.0002.160218T0000Z-160219T0600Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE
119 PM MST WED FEB 17 2016

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11
PM MST THURSDAY...

* IMPACTS/TIMING...HEAVY SNOW BEGINNING WEDNESDAY EVENING AND
  CONTINUING THROUGH THURSDAY EVENING. BLOWING AND DRIFTING SNOW
  IS ALSO EXPECTED. HEAVIEST SNOWFALL WILL OCCUR FOR THE WOOD
  RIVER AND SAWTOOTH REGIONS DURING THE EARLY TO MID MORNING HOURS
  ON THURSDAY.

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 6 TO 12 INCHES.

* LOCATIONS...WESTERN PORTIONS OF CUSTER AND BLAINE COUNTIES ABOVE
  7000 FEET...DROPPING TO 6500 FEET THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. 
&&

$$

IDZ019-023-025-180730-
/O.CON.KPIH.WW.Y.0010.160218T0600Z-160219T0600Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...DRIGGS...
VICTOR...MONTPELIER
119 PM MST WED FEB 17 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS
EVENING TO 11 PM MST THURSDAY...

* IMPACTS/TIMING...LIGHT SNOW WILL DEVELOP DURING THE EVENING
  HOURS...INTENSIFY BY THE LATE EVENING AND CONTINUE THURSDAY.
  SNOW WILL START TO DECREASE THURSDAY EVENING. BLOWING SNOW ON
  THURSDAY AFTERNOON MAY RESULT IN TEMPORARY ROAD CLOSURES.
  BLOWING SNOW COULD SEVERELY RESTRICT VISIBILITY...CREATING A
  DRIVING HAZARD.

* SNOW ACCUMULATIONS...4 TO 10 INCHES.

* LOCATIONS...ELEVATIONS ABOVE 7000 FEET IN THE CARIBOU 
  HIGHLANDS AND THE BEAR RIVER RANGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
492 
WWUS45 KPIH 180950
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
250 AM MST THU FEB 18 2016

...WARM WINTER STORM HEADED FOR THE IDAHO MOUNTAINS...

.A STRONG STORM HAS MOVED INTO THE PACIFIC NORTHWEST AND SPREAD
SNOW ACROSS THE HIGHER ELEVATIONS AND WILL CONTINUE THROUGH THURSDAY
NIGHT. TOTAL ACCUMULATIONS ARE EXPECTED TO RANGE FROM AROUND A
FOOT IN PARTS OF THE CENTRAL MOUNTAINS...TO 4 TO 10 INCHES IN THE
EASTERN HIGHLANDS. WARM TEMPERATURES WILL KEEP MOST OF THE SNOW
ABOVE 6500 FEET. LOWER ELEVATIONS WILL SEE MAINLY RAIN. STRONG
WINDS ARE EXPECTED ON THURSDAY ACROSS HIGH PASSES AND RIDGETOPS.
SNOW IS EXPECTED TO TAPER OFF THURSDAY EVENING.

IDZ018-031-182200-
/O.CON.KPIH.WS.W.0002.000000T0000Z-160219T0600Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE
250 AM MST THU FEB 18 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* IMPACTS/TIMING...HEAVY SNOW CONTINUING THROUGH THIS EVENING.
  BLOWING AND DRIFTING SNOW IS ALSO EXPECTED. HEAVIEST SNOWFALL
  WILL OCCUR FOR THE WOOD RIVER AND SAWTOOTH REGIONS DURING THE
  EARLY TO MID MORNING HOURS ON THURSDAY. THERE IS A SLIGHT CHANCE
  OF THUNDERSTORMS DEVELOPING DURING THE AFTERNOON IN THE AFFECTED
  AREA.

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 6 TO 14 INCHES.

* LOCATIONS...WESTERN PORTIONS OF CUSTER AND BLAINE COUNTIES 
  ABOVE 7000 FEET...DROPPING TO 6500 FEET THURSDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. 
&&

$$

IDZ019-023-025-182200-
/O.CON.KPIH.WW.Y.0010.000000T0000Z-160219T0600Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...DRIGGS...
VICTOR...MONTPELIER
250 AM MST THU FEB 18 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* IMPACTS/TIMING...SNOW WILL INTENSIFY THIS MORNING...PEAKING IN
  SNOWFALL RATES DURING THE AFTERNOON. SNOW WILL START TO DECREASE
  THIS EVENING. BLOWING SNOW ON THURSDAY AFTERNOON MAY RESULT IN
  TEMPORARY ROAD CLOSURES. BLOWING SNOW COULD SEVERELY RESTRICT
  VISIBILITY...CREATING A DRIVING HAZARD.

* SNOW ACCUMULATIONS...4 TO 10 INCHES.

* LOCATIONS...ELEVATIONS ABOVE 7000 FEET IN THE CARIBOU
  HIGHLANDS...THE UPPER SNAKE HIGHLANDS...AND THE BEAR RIVER
  RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MESSICK
726 
WWUS45 KPIH 182057
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
157 PM MST THU FEB 18 2016

IDZ018-031-190600-
/O.CON.KPIH.WS.W.0002.000000T0000Z-160219T0600Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE
157 PM MST THU FEB 18 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* IMPACTS/TIMING...HEAVY SNOW CONTINUING THROUGH THIS EVENING.
  BLOWING AND DRIFTING SNOW IS ALSO EXPECTED. 

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 3 TO 6 INCHES.

* LOCATIONS...WESTERN PORTIONS OF CUSTER AND BLAINE COUNTIES ABOVE
  6500 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. 
&&

$$

IDZ019-023-025-190600-
/O.CON.KPIH.WW.Y.0010.000000T0000Z-160219T0600Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...DRIGGS...
VICTOR...MONTPELIER
157 PM MST THU FEB 18 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* IMPACTS/TIMING...SNOW CONTINUING THROUGH THIS EVENING.
  BLOWING AND DRIFTING SNOW IS ALSO EXPECTED.

* SNOW ACCUMULATIONS...ADDITIONAL 2 TO 4 INCHES.

* LOCATIONS...ELEVATIONS ABOVE 7000 FEET IN THE CARIBOU 
  HIGHLANDS...THE UPPER SNAKE HIGHLANDS...AND THE BEAR RIVER 
  RANGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
329 
WWUS45 KPIH 190540
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1040 PM MST THU FEB 18 2016

IDZ018-031-190645-
/O.EXP.KPIH.WS.W.0002.000000T0000Z-160219T0600Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE
1040 PM MST THU FEB 18 2016

...WINTER STORM WARNING WILL EXPIRE AT 11 PM MST THIS EVENING...

A FEW SNOW SHOWERS WILL REMAIN POSSIBLE THROUGH THE NIGHT. BUT ANY
ADDITIONAL ACCUMULATIONS WILL BE AROUND AN INCH OR LESS.

$$

IDZ019-023-025-190645-
/O.EXP.KPIH.WW.Y.0010.000000T0000Z-160219T0600Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...DRIGGS...
VICTOR...MONTPELIER
1040 PM MST THU FEB 18 2016

...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 PM MST THIS
EVENING...

A FEW SNOW SHOWERS WILL REMAIN POSSIBLE THROUGH THE NIGHT. BUT ANY
ADDITIONAL ACCUMULATIONS WILL BE AROUND AN INCH OR LESS..

$$

VALLE

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Feb 17, 2:30 AM MST, 18 minutes earlier.

Area forecast discussion, Feb 17, 2:30 AM MST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
230 AM MST WED FEB 17 2016

.SHORT TERM...TODAY THROUGH FRI NIGHT. SATELLITE IMAGES INDICATE A
WELL DEVELOPED CLOUD LEAF HAS ENTERED THE PACIFIC NORTHWEST.
CLOUDS HAVE ALREADY STARTED TO PUSH INTO THE FORECAST
AREA...THOUGH ALMOST ALL HIGH LEVEL. DENSE FOG HAS DEVELOPED IN
ENOUGH AREAS TO CONTINUE THE FOG ADVISORY FOR THE UPPER SNAKE
RIVER PLAIN AND THE LOWER ELEVATIONS OF THE UPPER SNAKE HIGHLANDS.
THIS IS MAINLY DUE TO WARM AIR ADVECTION AS A CLASSIC OCCLUDED
WINTER STORM MOVES IN. INCREASING WIND SHOULD HELP DISSIPATE THE
FOG. PRECIPITATION SHOULD DEVELOP IN THE CENTRAL IDAHO
MOUNTAINS...BUT LATEST NAM/GFS MODEL RUNS INDICATE THAT
PRECIPITATION WILL HOLD OFF UNTIL THE EVENING HOURS. WOULD LIKE TO
BRING THE POPS FOR THIS AFTERNOON DOWN MORE SIGNIFICANTLY...BUT
HAVE COORDINATION ISSUES IF THEY ARE LOWERED ANY MORE. HEAVIEST
PRECIPITATION OCCURS THU MORNING...WITH CONTINUED MODERATE AMOUNTS
FOR THU AFTERNOON AND EVENING. THE COLD FRONT COMES THROUGH DURING
THE MIDDLE OF THE DAY ON THU...AND THUS THU HIGH TEMPERATURES WILL
BE OCCURING PRIOR TO NOON. TEMPERATURES GET COLD ENOUGH ON THU
NIGHT TO ALLOW EVEN THE EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN
TO RECEIVE SOME SNOW. SHOULD AMOUNT TO LESS THAN AN INCH AS THE
STORM IS BY THEN MOVING OUT OF EASTERN IDAHO. THERE IS NOT MUCH OF
A BREAK BEFORE A WEAKER LOW MOVES IN AND BY FRI NIGHT
PRECIPITATION WILL HAVE SPREAD INTO THE CENTRAL IDAHO MOUNTAINS
AND THE UPPER SNAKE HIGHLANDS. TEMPERATURES EACH DAY DURING THIS
PERIOD WILL BE GETTING ABOVE THE MELTING POINT. THIS MAY KEEP FOG
GOING...BUT WITH ENOUGH PRECIPITATION EXPECTED THAT DENSE FOG IS
NOT REALISTIC. THE WIND WITH THE COLD FRONT ON THU HAVE THE
POTENTIAL TO BE AT LEAST ADVISORY LEVEL...BUT WILL HOLD OFF ON
ISSUING ANYTHING THIS MORNING AS THE FOG ADVISORY IS IN EFFECT.
MESSICK

.LONG TERM...SATURDAY THROUGH NEXT WEDNESDAY. THE GFS AND ECMWF WERE
IN FAIRLY GOOD AGREEMENT THIS MORNING SHOWING A NEGATIVELY TILTED
PAC TROUGH SWEEPING EAST THROUGH THE REGION EARLY SATURDAY MORNING
WITH IMPROVING CONDITIONS ADVANCING FROM WEST TO EAST ACROSS THE
AREA SATURDAY AFTERNOON AS A TRANSIENT SHORT-WAVE RIDGE SHIFTS INTO
THE AREA. DRY CONDITIONS ARE EXPECTED SUNDAY AS A SECOND PAC TROUGH
ROTATES INTO THE NW COAST. THE ECMWF DRIVES THIS WAVE EAST ALONG THE
CANADIAN BORDER AND THEN SE ALONG THE CONTINENTAL DIVIDE SUNDAY
NIGHT/MONDAY WITH ATTENDING SNOWFALL IMPACTING THE MONTANA/WYOMING
BORDER REGIONS. THE GFS WAS A LITTLE DEEPER AND STRONGER WITH THE
PASSING WAVE RESULTING IN BROADER COVERAGE OF SNOWFALL. AN AMPLIFIED
UPPER RIDGE IS EXPECTED TO BUILD OVER THE REGION IN THE WAKE OF THIS
EXITING SYSTEM MONDAY NIGHT/TUESDAY RESULTING IN DRY CONDITIONS
THROUGH TUESDAY NIGHT. A THIRD PAC SYSTEM LIFTS INTO THE NW COAST
WEDNESDAY MORNING ROTATING OVER THE TOP OF THE RIDGE INTO CNTRL
IDAHO LATE WEDNESDAY AFTERNOON/EVE FOR A SLIGHT RISK OF SNOWFALL
ACROSS THE CNTRL AND NE MOUNTAINS. ABOVE NORMAL DAYTIME HIGHS ARE
EXPECTED TO CONTINUE THROUGHOUT THE PERIOD. HUSTON
&&

.AVIATION...A PAC LOW WAS APPROACHING THE NW COAST EARLY THIS
MORNING WHILE ACCOMPANYING MID AND UPPER CLOUDS ADVANCED INLAND
ACROSS OREGON INTO WRN IDAHO. NUMERICAL MODELS SHOW THE LOW MOVING
INLAND TONIGHT WITH THE LEADING EDGE OF LOWER CLOUDS AND PRECIP
SPREADING INTO KSUN AND KBYI AROUND 06Z AND THE REMAINDER OF SE
IDAHO BETWEEN 09Z AND 12Z PRODUCING MVFR/IFR CIGS. IN THE MEAN
TIME...LIFR VIS/CIGS ASSOCIATED WITH FOG WERE IMPACTING KPIH AND
KIDA EARLY THIS MORNING AND THE EXPECTATION AT THIS TIME IS THAT
THESE CONDITIONS WILL NOT HOLD FOR LONG AS ALL THE MID AND HIGH
CLOUDS ADVANCE INTO THE AREA. HUSTON
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL 10 AM MST THIS MORNING FOR IDZ019-020.

WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 PM MST
THURSDAY FOR IDZ019-023-025.

WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 5 PM MST
THURSDAY FOR IDZ018-031.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 9:43 PM MSTFreezing Fog AdvisoryPIH5 hr
Feb 17, 2:48 AM MSTWinter Weather AdvisoryPIH44 hr
Feb 17, 2:54 AM MSTDense Fog AdvisoryPIH7 hr
Feb 17, 11:31 AM MSTWind AdvisoryPIH32 hr

Nearby

Winter Storm Warnings in Idaho, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.